Alert archive / Maryland / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 50, NWS Philadelphia/Mount Holly

May 27, 2010Cecil County, Maryland; Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 27, 2010, 10:30 PM EDT for Cecil County, Maryland; Chester County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2010, 10:30 PM EDT (02:30 UTC)
Expired
May 27, 2010, 11:30 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Cecil County, MD, Chester County, PA

The radar

The Dover AFB radar (KDOX), 107 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2438 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2438 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS51 KPHI 280230
SVRPHI
MDC015-PAC029-280330-
/O.NEW.KPHI.SV.W.0050.100528T0230Z-100528T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CECIL COUNTY IN NORTHEAST MARYLAND...
  THIS INCLUDES THE CITY OF ELKTON...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 1130 PM EDT

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES NORTHWEST OF ROCK SPRINGS...OR 12 MILES
  SOUTH OF LANCASTER...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK SPRINGS AROUND 1105 PM EDT...
  CONOWINGO...OCTORARO AND RICHARDSMERE AROUND 1110 PM EDT...
  WEST NOTTINGHAM AND RISING SUN AROUND 1115 PM EDT...
  WOODLAWN AND FARMINGTON AROUND 1120 PM EDT...
  CHARLESTOWN AROUND 1130 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3973 7615 3975 7610 3985 7603 3986 7601
      3970 7579 3958 7579 3946 7601 3953 7599
      3955 7603 3954 7607 3956 7610 3965 7617
      3969 7623 3972 7624
TIME...MOT...LOC 0230Z 324DEG 20KT 3986 7632

$$

PO
2 follow-up statements
705 
WWUS51 KPHI 280258
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT THU MAY 27 2010

MDC015-PAC029-280330-
/O.CON.KPHI.SV.W.0050.000000T0000Z-100528T0330Z/
CECIL MD-CHESTER PA-
1058 PM EDT THU MAY 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHWESTERN CHESTER AND CECIL COUNTIES...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ROCK SPRINGS...OR 21 MILES SOUTH
OF LANCASTER...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK SPRINGS BY 1105 PM EDT...
  CONOWINGO AND RICHARDSMERE BY 1110 PM EDT...
  OCTORARO AND WEST NOTTINGHAM BY 1115 PM EDT...
  WOODLAWN BY 1120 PM EDT...
  PORT DEPOSIT BY 1125 PM EDT...
  PERRYVILLE BY 1130 PM EDT...

LAT...LON 3973 7615 3975 7610 3985 7603 3986 7601
      3970 7579 3958 7579 3946 7601 3953 7599
      3955 7603 3954 7607 3956 7610 3965 7617
      3969 7623 3972 7624
TIME...MOT...LOC 0258Z 327DEG 20KT 3972 7624

$$

HAYES
358 
WWUS51 KPHI 280326
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 PM EDT THU MAY 27 2010

MDC015-PAC029-280336-
/O.EXP.KPHI.SV.W.0050.000000T0000Z-100528T0330Z/
CECIL MD-CHESTER PA-
1126 PM EDT THU MAY 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHESTER AND CECIL
COUNTIES WILL EXPIRE AT 1130 PM EDT...

LAT...LON 3973 7615 3975 7610 3985 7603 3986 7601
      3970 7579 3958 7579 3946 7601 3953 7599
      3955 7603 3954 7607 3956 7610 3965 7617
      3969 7623 3972 7624
TIME...MOT...LOC 0326Z 327DEG 20KT 3959 7613

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:50 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 27, 8:50 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT THU MAY 27 2010

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL CONTINUE TO SWING THROUGH THE REGION
TONIGHT ULTIMATELY STALLING TO OUR SOUTHWEST FRIDAY MORNING. A WEAK
HIGH PRESSURE SYSTEM WILL ENTER IN FROM THE NORTHEAST ON FRIDAY AND
SATURDAY. THE HIGH PRESSURE IS THEN USHERED OFF TO OUR SOUTH MAKING
WAY FOR A COLD FRONT THAT LOOKS TO STALL OVER OUR AREA ON SUNDAY. A
STRONGER COLD FRONT, FROM THE NORTHWEST, THEN LOOKS TO MOVE THROUGH
THE REGION ON TUESDAY AND THEN STALLS TO OUR SOUTHEAST THROUGH
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE AT 9 PM.
THE OVERALL TREND OF THE THUNDERSTORMS IS DOWNWARD, BUT THERE
COULD STILL BE SOME BRIEF HEAVY RAIN AND ISOLATED SMALL HAIL FOR
THE NEXT HOUR OR TWO.

THE BULK OF THE CONVECTION SHOULD BE MOVING OUT OF OUR REGION, TO
THE SOUTH, BY LATE TONIGHT AS COLD FRONT SAGS FURTHER
SOUTHWESTWARD. HOWEVER, WITH THE CLOSED MID-LEVEL LOW STILL TO THE
NORTHEAST OF THE REGION MULTIPLE VORT MAXES ARE SWUNG THROUGH OUR
CWA WITHIN THE CYCLONIC FLOW ALOFT ALLOWING FOR SHOWERS THROUGH A
BETTER PART OF THE MORNING ON FRIDAY. MOST OF THESE SHOWERS SHOULD
BE CONFINED TO OUR WESTERN ZONES AND INTO CENTRAL NEW JERSEY.

AS FOR TEMPERATURES TONIGHT, A BLEND OF THE MET/MAV MOS WAS USED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CYCLONIC FLOW ALOFT WILL ALLOW NUMEROUS SHORTWAVE TROUGHS OF LOW
PRESSURE TO BE SWUNG THROUGH DURING THE DAY ON FRIDAY AS THE
MID-LEVEL CLOSED LOW SLIDES FURTHER OFFSHORE. THIS WILL KEEP SHOWERY
ACTIVITY OVER THE REGION THROUGH A BETTER PART OF THE DAY ON FRIDAY
FINALLY WANING FROM EAST TO WEST AS THE MORE STABLE MARINE LAYER IS
ABLE TO PUNCH FURTHER INLAND DURING THE AFTERNOON HOURS.

THE BACKDOOR COLD FRONT SHOULD BE WELL SOUTH OF OUR CWA BY FRIDAY
AFTERNOON AS IT BEGINS TO STALL OVER THE SOUTHERN MID-ATLANTIC
STATES. SURFACE HIGH PRESSURE MOVING SOUTHWARD FROM THE NEW
ENGLAND STATES WILL ENCOMPASS MOST OF THE REGION ON SATURDAY AND
SUNDAY. HOWEVER, A MID-LEVEL RIDGE STARTING TO MOVE IN FROM THE
WEST GETS UNDERCUT BY A STRONGER MID-LEVEL CLOSED LOW TO OUR
SOUTHEAST AND PUSHES THE HIGH FURTHER OFFSHORE. THIS THEN ALLOWS A
NORTHWEST COLD FRONT TO SAG THROUGH OUR NORTHWESTERN MOST ZONES
AND MAY PRODUCE A FEW SHOWERS AND THUNDERSTORMS, ALTHOUGH THE
FRONT WILL BE WEAKENING AS IT MOVES SOUTHEASTWARD. THE REST OF THE
CWA WILL REMAIN DRY THROUGH SUNDAY AS THE HIGH REMAINS JUST OFFSHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THIS PERIOD, SURFACE HIGH PRESSURE IS FORECAST TO BE
JUST TO OUR SOUTH OFF OF THE VIRGINIA AND NORTH CAROLINA COASTLINE.
A WEAK BOUNDARY MAY GRADUALLY SETTLE SOUTHWARD ACROSS OUR AREA FOR
SUNDAY NIGHT, POSSIBLY HANGING AROUND THROUGH EARLY MONDAY.
THEREFORE, A SLIGHT CHANCE OR CHANCE POPS WERE KEPT ACROSS OUR
AREA. BY LATE MONDAY INTO TUESDAY, A BETTER ORGANIZED COLD FRONT IS
EXPECTED TO CROSS OUR REGION. THIS FRONT IS FORECAST TO STALL JUST
SOUTH AND EAST THROUGH WEDNESDAY AND THURSDAY, KEEPING THE WEATHER
UNSETTLED.

TEMPERATURES START ABOVE NORMAL AND THEN BECOME CLOSER TO NORMAL BY
THE END OF THE PERIOD.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AT 1900Z, CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES. THE
WIND WAS FROM THE EAST ON THE COASTAL PLAIN AT KMIV AND KACY.
INLAND, THE WIND WAS FROM THE EAST, SOUTHEAST OR VARIABLE.

OUR MAIN CONCERN FOR THE BALANCE OF THE AFTERNOON INTO THE EARLY
EVENING IS CONVECTION. ISOLATED THUNDERSTORMS DEVELOPED BY MID
AFTERNOON TO THE NORTH AND NORTHEAST OF KABE AND TO THE SOUTH OF
KRDG. THE THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AND WIDESPREAD
DURING THE BALANCE OF THE AFTERNOON. WE HAVE INCLUDED THEIR MENTION
IN THE TAFS FOR KRDG, KABE, KTTN, KPNE, KPHL AND KILG FOR THE MOST
LIKELY TWO HOUR PERIOD AT EACH TAF SITE. THE NORTHEAST WIND WILL
CONTINUE TO BRING STABLE AIR OVER KMIV AND KACY. AS A RESULT, WE
HAVE NO MENTION OF THUNDERSTORMS FOR THOSE TWO LOCATIONS.

ONCE THE THUNDERSTORMS MOVE THROUGH OUR REGION FROM NORTH NORTHEAST
TO SOUTH SOUTHWEST THIS EVENING, THERE MAY BE A PERIOD OF LINGERING
RAIN OR SHOWERS INTO THE LATE EVENING HOURS. FOR TONIGHT, CEILINGS
MAY LOWER INTO THE MVFR RANGE AT MOST LOCATIONS. THEY COULD FALL TO
IFR AT A FEW SPOTS. HOWEVER, CONFIDENCE IN THE DEVELOPMENT OF IFR
CEILINGS IS LOW AND WE WILL NOT INCLUDE THEM IN THE TAFS AT THIS
TIME.

FOR FRIDAY, THE WIND IS FORECAST TO VEER TO THE SOUTHEAST AND
CEILINGS SHOULD RISE BACK INTO THE VFR CATEGORY BY LATE MORNING.

OUTLOOK...
MAINLY DRY WEATHER IS EXPECTED FROM FRIDAY NIGHT INTO EARLY MONDAY.
A COLD FRONT APPROACHING FROM THE NORTHWEST MAY BRING SOME SHOWERS
AND THUNDERSTORMS TO OUR REGION FROM LATE MONDAY INTO TUESDAY.

&&

.MARINE...
BY MID AFTERNOON, THE ONSHORE FLOW HAD CHURNED UP SEAS A BIT. WITH
SHORT PERIOD WIND WAVES BEING THE DOMINANT WAVE AGAIN AND WAVE
HEIGHTS UP AROUND 5 FEET, WE HAVE DECIDED TO REISSUE A SMALL CRAFT
ADVISORY. WITH THE ONSHORE FLOW CONTINUING INTO TONIGHT, WE HAVE
DECIDED TO EXTEND THE SMALL CRAFT ADVISORY UNTIL 4:00 AM.

HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST ON
FRIDAY, BEFORE MOVING OUT TO SEA DURING THE HOLIDAY WEEKEND. A COLD
FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON TUESDAY AND IT MAY
STALL OVER OUR REGION DURING THE MID WEEK PERIOD. WIND SPEEDS AND
WAVE HEIGHTS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
WITH THE ONSHORE FLOW, TIDAL DEPARTURES WERE RUNNING ABOUT ONE FOOT
ABOVE NORMAL AT MID AFTERNOON. THE ONSHORE FLOW SHOULD CONTINUE INTO
TONIGHT AND DEPARTURES SHOULD REMAIN AROUND +1.0 FEET. AS A RESULT,
MINOR TIDAL FLOODING IS LIKELY AROUND THIS EVENING'S HIGH TIDE ALONG
THE COASTS OF NEW JERSEY AND DELAWARE. HIGH TIDE OCCURS ALONG THE
NEW JERSEY AND DELAWARE OCEANFRONT BETWEEN 7:30 AND 8:30 THIS
EVENING. HIGH TIDE ON THE BACK BAYS AND ON DELAWARE BAY OCCURS LATER
THAN IT DOES ALONG THE OCEANFRONT. A COASTAL FLOOD ADVISORY REMAINS
IN EFFECT FROM 6:00 UNTIL 11:00 THIS EVENING.

IT APPEARS AS THOUGH DEPARTURES WILL BE ON THE DECREASE FOR FRIDAY.

&&

.RIP CURRENTS...
WITH THE ONSHORE FLOW WE WILL MAINTAIN THE MODERATE RISK FOR RIP
CURRENTS ALONG THE NEW JERSEY COAST AND RAISE THE DELAWARE COAST
INTO THAT CATEGORY, AS WELL, FOR THE BALANCE OF THE DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR DEZ003-
     004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT FRIDAY
     FOR ANZ450>455.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER/NIERENBERG
SHORT TERM...HEAVENER
LONG TERM...KLINE/MEOLA
AVIATION...IOVINO
MARINE...IOVINO
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINO
Hazardous weather outlook, May 27, 10:23 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 PM EDT THU MAY 27 2010

ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-
PAZ054-055-060>062-067>071-290230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1023 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ027-290230-
SOUTHEASTERN BURLINGTON-
1023 PM EDT THU MAY 27 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ012-013-020-022-023-290230-
INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
1023 PM EDT THU MAY 27 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-290230-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1023 PM EDT THU MAY 27 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-290230-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1023 PM EDT THU MAY 27 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450-451-290230-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1023 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 7:25 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT THU MAY 27 2010

PAZ060-067-068-280030-
BERKS PA-CHESTER PA-MONTGOMERY PA-
725 PM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF READING...MOVING SOUTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BECHTELSVILLE...LORANE
AROUND 735 PM...BOYERTOWN...BIRDSBORO AROUND 740 PM...AMITY
GARDENS...GILBERTSVILLE AROUND 745 PM...STOWE...HALFWAY HOUSE AROUND
750 PM...SOUTH POTTSTOWN AND POTTSTOWN AROUND 755 PM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

HAIL AND GUSTY WINDS MAY ALSO ACCOMPANY THE STORM.

LAT...LON 4019 7540 4007 7581 4042 7587 4048 7569

FORECASTER:PO
Special weather statement, May 27, 7:40 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT THU MAY 27 2010

NJZ009-010-012-013-015-019-020-PAZ069-280045-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
740 PM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...
HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET
COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS BETWEEN NORTHERN BUCKS COUNTY IN
EASTERN PENNSYLVANIA AND MIDDLESEX COUNTY IN NEW JERSEY. THE AREA OF
STORMS IS DROPPING SOUTHWARD AT AROUND 35 MPH.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORM MAY PRODUCE SMALL HAIL AND LOCALLY GUSTY WINDS. HEAVY
RAINFALL WILL CREATE SOME PONDING ON ROADWAYS TOO. SEEK SHELTER
INDOORS WHEN THUNDERSTORMS APPROACH.

LAT...LON 4010 7440 4000 7493 4007 7498 4008 7497
      4011 7497 4013 7499 4013 7502 4046 7525
      4048 7451

FORECASTER:PO
Local storm report, May 27, 8:24 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ROSETO                  40.88N 75.22W
05/27/2010                   NORTHAMPTON        PA   LAW ENFORCEMENT

            HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
            ROSETO.

0225 PM     HAIL             STROUDSBURG             40.98N 75.20W
05/27/2010  E0.25 INCH       MONROE             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN STROUDSBURG.

0226 PM     HAIL             BANGOR                  40.87N 75.21W
05/27/2010  E0.50 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.

0312 PM     HAIL             1 N EAST BANGOR         40.69N 75.22W
05/27/2010  E0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NORTH EASTON.

0319 PM     HAIL             3 SE LEHIGH UNIVERSITY  40.58N 75.34W
05/27/2010  E1.75 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.

0340 PM     HAIL             FERNDALE                40.53N 75.18W
05/27/2010  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.

0345 PM     HAIL             BLAIRTOWN               40.98N 74.98W
05/27/2010  E0.50 INCH       WARREN             NJ   TRAINED SPOTTER

            MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.

0540 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN POTTSTOWN.

0551 PM     HAIL             FOGELSVILLE             40.58N 75.63W
05/27/2010  E0.88 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL REPORTED IN FOGELSVILLE.

0552 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN POTTSTOWN.

0553 PM     HAIL             1 S POTTSTOWN           40.24N 75.64W
05/27/2010  E1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            1 INCH HAIL REPORTED NEAR MONTGOMERY AND CHESTER COUNTY
            LINE.

0603 PM     HAIL             3 N ROYERSFORD          40.23N 75.54W
05/27/2010  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN LIMERICK.

0607 PM     HAIL             SPRING CITY             40.18N 75.55W
05/27/2010  E1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SPRING CITY.

0620 PM     LIGHTNING        EAST STROUDSBURG        41.00N 75.18W
05/27/2010                   MONROE             PA   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES AND TRANSFORMERS STRUCK BY
            LIGHTNING IN MONROE COUNTY.

0635 PM     HAIL             SPRING CITY             40.18N 75.55W
05/27/2010  E0.25 INCH       CHESTER            PA   NWS EMPLOYEE

            PEA SIZE HAIL REPORTED IN SPRING CITY.

0640 PM     HAIL             BOYERTOWN               40.33N 75.64W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN EARL TOWNSHIP.

0643 PM     HAIL             BOYERTOWN               40.33N 75.64W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN BOYERTOWN.

0709 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED IN POTTSTOWN.

0710 PM     HAIL             1 S POTTSTOWN           40.24N 75.64W
05/27/2010  E1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED JUST SOUTH OF POTTSTOWN.

0713 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E1.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            1.5 INCH HAIL REPORTED IN POTTSTOWN JUST WEST OF ROUTE
            100 AND HIGH STREET.

0738 PM     HAIL             7 NW DOWNINGTOWN        40.08N 75.80W
05/27/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN GLENMOORE.

0745 PM     HAIL             1 NE DOWNINGTOWN        40.02N 75.69W
05/27/2010  E0.25 INCH       CHESTER            PA   BROADCAST MEDIA

            10 MINUTES OF PEA TO NICKEL SIZE HAIL REPORTED IN EAST
            CALN.

0750 PM     HAIL             1 SW WEST CHESTER       39.95N 75.62W
05/27/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN EAST BRADFORD TOWNSHIP.

0758 PM     HAIL             TULLYTOWN               40.14N 74.81W
05/27/2010  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN TULLYTOWN.

0801 PM     HAIL             1 SW WEST CHESTER       39.95N 75.62W
05/27/2010  E0.50 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN EAST BRADFORD TOWNSHIP.

&&

MEOLA/KLINE
Special weather statement, May 27, 9:03 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT THU MAY 27 2010

PAZ060-067-068-280200-
BERKS PA-CHESTER PA-MONTGOMERY PA-
903 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS BERKS AND MONTGOMERY COUNTIES.
THE STORMS ARE MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL
CONTINUE TO AFFECT BERKS...MONTGOMERY AND NORTHERN CHESTER COUNTIES
THROUGH 10 PM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

HEAVY RAINS WILL ALSO OCCUR WHICH MAY PRODUCE LOCALIZED SMALL STREAM
FLOODING. IF YOU ENCOUNTER ANY FLOODED ROADWAYS...SO NOT ATTEMPT TO
CROSS IT.

LAT...LON 4021 7521 3998 7580 4050 7609 4063 7585

FORECASTER:PO
Local storm report, May 27, 9:19 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             TALLEYVILLE             39.81N 75.55W
05/27/2010  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0838 PM     HAIL             N WILMINGTON            39.74N 75.53W
05/27/2010  E0.88 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            NICKEL TO DIME SIZED HAIL COVERING THE GROUND.

0853 PM     HAIL             READING                 40.33N 75.93W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

&&

POHARA
Special weather statement, May 27, 10:04 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 PM EDT THU MAY 27 2010

NJZ016-021>025-280300-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-SALEM NJ-
1004 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS ACROSS SOUTHERN NEW JERSEY...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS CUMBERLAND AND CAPE MAY
COUNTIES. OTHER THUNDERSTORMS WILL MOVE INTO SALEM COUNTY FROM
NORTHERN DELAWARE OVER THE NEXT HOUR. THE STORMS ARE MOVING
SOUTHEAST AT AROUND 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3930 7452 3929 7466 3927 7457 3899 7479
      3892 7497 3915 7490 3920 7505 3917 7514
      3929 7532 3946 7555 3957 7552 3962 7557
      3976 7547 3977 7541 3968 7532 3951 7499
      3973 7474 3962 7466 3955 7442 3945 7430

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:22 PM EDTSpecial Weather StatementPHICecil, Kent53 min
May 27, 11:57 PM EDTSpecial Weather StatementPHIQueen Anne's63 min
May 28, 12:38 AM EDTSpecial Weather StatementPHICaroline, Talbot52 min
May 28, 1:11 AM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot3 hr
May 27, 9:03 PM EDTSpecial Weather StatementPHIBerks, Montgomery57 min
May 27, 9:55 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery118 min
May 27, 10:13 PM EDTSevere Thunderstorm WarningPHIChester47 min
May 27, 11:46 PM EDTCoastal Flood AdvisoryPHIDelaware, Philadelphia4 hr
May 28, 1:14 AM EDTSpecial Weather StatementPHIBerks61 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2010Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.